Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Mar 21, 2016, 2:56 AM EDT for 6 counties in Florida. It took effect at Mar 21, 2016, 6:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 2:56 AM EDT (06:56 UTC)
- In effect from
- Mar 21, 2016, 6:00 AM EDT
- Expired
- Mar 21, 2016, 7:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
450 WWUS72 KMLB 210656 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 256 AM EDT MON MAR 21 2016 FLZ041-044>047-053-054-058-059-064-141-144-147-212300- /O.NEW.KMLB.LW.Y.0007.160321T1000Z-160321T2300Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 256 AM EDT MON MAR 21 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EDT THIS EVENING. * WINDS...NORTHWEST WINDS 15 TO 20 MPH WITH FREQUENT HIGHER GUSTS TO 25 TO 30 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Mar 20, 10:00 PM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 20, 10:00 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EDT SUN MAR 20 2016
.DISCUSSION...LOCATION OF THE COLD FRONT HAS BEEN SOMEWHAT ILL-
DEFINED INTO THIS AFTERNOON AND EARLY EVENING. HOWEVER LATEST OBS
SHOWING A W/NW WIND SHIFT AND SPEED SURGE INDICATES THE BOUNDARY
HAS MOVED SOUTHEAST OF THE CAPE AND ORLANDO. THE FRONT WILL
CONTINUE TO PUSH SOUTH AND EAST THROUGH THE AREA OVERNIGHT WITH
WINDS BECOMING NORTHWEST AND BREEZY AFTER MIDNIGHT. LATEST
ANALYSIS STILL SHOWS MUCH COOLER AIR STILL LAGGING WELL NORTH OF
THE FRONT WITH TEMPS STILL IN THE UPPER 60S/LOW 70S ACROSS EAST
CENTRAL FLORIDA AS OF 10 PM. HOWEVER COLD AIR ADVECTION STILL
LOOKS TO BE STRONG ENOUGH TO USHER IN TEMPS AS LOW AS THE MID TO
UPPER 40S OVER LAKE/VOLUSIA COUNTIES AND PORTIONS OF THE CENTRAL
INTERIOR BY DAYBREAK MONDAY. FARTHER SOUTH AND ALONG THE BREVARD
AND TREASURE COAST...LOWS IN THE LOW TO MID 50S ARE FORECAST.
A FEW SHOWERS DEVELOPED NEAR THE COAST EARLY THIS EVENING...BUT
HAVE SINCE SHIFTED OFFSHORE AND WEAKENED. ANY ADDITIONAL ISOLATED
SHOWERS LOOK UNLIKELY FOR THE REST OF TONIGHT AS DRIER AIR WILL
CONTINUE TO BUILD IN BEHIND THE FRONT.
&&
.AVIATION...VFR CONDS EXPECTED TONIGHT INTO TOMORROW. BREEZY NW
WINDS WITH SUSTAINED SPEEDS UP TO 14-18 KTS AND GUSTS 22-25 KTS
ARE EXPECTED BEHIND THE FRONT INTO LATE TONIGHT CONTINUING THROUGH
MONDAY AFTERNOON.
&&
.MARINE...AS COLD FRONT CONTINUES SOUTHEAST THROUGH THE WATERS
TONIGHT WINDS WILL SWITCH TO THE NORTHWEST AND QUICKLY INCREASE
TO 20 TO 25 KNOTS NEARSHORE AND AROUND 25 KNOTS WELL OFFSHORE WITH
OCCASIONAL GUSTS OF 30 TO 34 KNOTS. SEAS WILL RESPOND BY BUILDING
UP TO TO 8 TO 10 FEET OFFSHORE AND IN THE GULF STREAM DUE TO THE
OPPOSING WIND FLOW. SMALL CRAFT ADVISORY IN EFFECT FOR THE ENTIRE
WATERS TONIGHT THROUGH TOMORROW AFT.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
WEITLICH/LASCODYHazardous weather outlook, Mar 20, 9:13 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 913 PM EDT SUN MAR 20 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 913 PM EDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... NORTHWEST WINDS WILL INCREASE TO 25 TO 30 KNOTS OVER THE GULF STREAM AND 20 TO 25 KNOTS NEAR SHORE. OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE WELL OFFSHORE. SEAS WILL BUILD TO 4 TO 6 FEET NEAR SHORE AND 6 TO 8 FEET OFFSHORE BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTHWEST TO NORTH WINDS WILL CONTINUE TO PRODUCE HAZARDOUS BOATING CONDITIONS ON MONDAY. MUCH COOLER AND DRIER CONDITIONS WILL OCCUR EARLY THIS WEEK. LOW AFTERNOON RELATIVE HUMIDITY...GUSTY WINDS AND DRY VEGETATION WILL PRODUCE A MODERATE TO LOCALLY HIGH FIRE DANGER ON MONDAY. THE WEATHER PATTERN WILL BECOME UNSETTLED LATE IN THE WEEK AND ISOLATED LIGHTNING STORMS ARE FORECAST NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:03 AM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.